Alert archive / Michigan / Gale Warnings in 2016

Gale Warning 11, NWS Grand Rapids, MI

April 1, 2016

NWS Grand Rapids, MI issued this gale warning at Apr 1, 2016, 3:37 PM EDT. It took effect at Apr 2, 2016, 11:00 AM EDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2016, 3:37 PM EDT (19:37 UTC)
In effect from
Apr 2, 2016, 11:00 AM EDT
Expired
Apr 2, 2016, 10:24 PM EDT
In force
11 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

541 
WHUS73 KGRR 011937
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
337 PM EDT FRI APR 1 2016

LMZ844>849-020345-
/O.NEW.KGRR.SC.Y.0023.160401T2000Z-160402T1500Z/
/O.NEW.KGRR.GL.W.0011.160402T1500Z-160403T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
337 PM EDT FRI APR 1 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT SATURDAY...
...GALE WARNING IN EFFECT FROM 11 AM TO 11 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 11 PM EDT SATURDAY. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT UNTIL 11 AM EDT SATURDAY. 

* WINDS...15 TO 25 KNOTS TONIGHT INCREASING TO 40 KNOT GALES BY
  NOON. 

* WAVES...BUILDING TO 3 TO 5 FEET TONIGHT AND 9 TO 13 FEET BY
  SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WDM
6 follow-up statements
429 
WHUS73 KGRR 020100
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
900 PM EDT FRI APR 1 2016

LMZ844>849-020900-
/O.CON.KGRR.SC.Y.0023.000000T0000Z-160402T1500Z/
/O.CON.KGRR.GL.W.0011.160402T1500Z-160403T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
900 PM EDT FRI APR 1 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
SATURDAY...
...GALE WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM EDT
SATURDAY...

* WINDS...15 TO 25 KNOTS TONIGHT INCREASING TO 40 KNOT GALES BY 
  NOON. 

* WAVES...BUILDING TO 3 TO 5 FEET TONIGHT AND 9 TO 13 FEET BY 
  SATURDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
487 
WHUS73 KGRR 020733
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
333 AM EDT SAT APR 2 2016

LMZ844>849-021545-
/O.CON.KGRR.SC.Y.0023.000000T0000Z-160402T1500Z/
/O.CON.KGRR.GL.W.0011.160402T1500Z-160403T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
333 AM EDT SAT APR 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM EDT THIS EVENING...

* WINDS...SOUTHWEST 15 TO 25 KNOTS INCREASING TO 35 KNOT GALES AND
  BECOMING NORTHWEST.

* WAVES...BUILDING TO 7 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
161 
WHUS73 KGRR 021322
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
922 AM EDT SAT APR 2 2016

LMZ844>849-022130-
/O.CON.KGRR.SC.Y.0023.000000T0000Z-160402T1500Z/
/O.CON.KGRR.GL.W.0011.160402T1500Z-160403T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
922 AM EDT SAT APR 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WINDS...WEST 15 TO 25 KNOTS INCREASING TO 45 KNOT GALES AND
  BECOMING NORTHWEST DECREASING TO 10 TO 20 KNOTS AFTER MIDNIGHT.

* WAVES...BUILDING TO 8 TO 12 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WDM
700 
WHUS73 KGRR 021957
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
357 PM EDT SAT APR 2 2016

LMZ844>849-030300-
/O.CON.KGRR.GL.W.0011.000000T0000Z-160403T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
357 PM EDT SAT APR 2 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WINDS...35 KNOT GALES AND DECREASING TO 10 TO 20 KNOTS AFTER
  MIDNIGHT.

* WAVES...8 TO 12 FEET DIMINISHING TO 3 TO 5 FEET LATER THIS
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WDM
587 
WHUS73 KGRR 022042
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
442 PM EDT SAT APR 2 2016

LMZ844>849-030300-
/O.CON.KGRR.GL.W.0011.000000T0000Z-160403T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
442 PM EDT SAT APR 2 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WINDS...NORTHWEST GALES TO 40 KNOTS THIS EVENING. NORTHWEST TO
  30 KNOTS TONIGHT 

* WAVES...4 TO 9 FEET THIS EVENING....3 TO 7 FEET TONIGHT. SMALL
  CRAFT ADVISORY WILL BE NEEDED LATE TONIGHT AFTER THE GALE
  WARNING EXPIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
726 
WHUS73 KGRR 030224
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1024 PM EDT SAT APR 2 2016

LMZ844>849-031030-
/O.CAN.KGRR.GL.W.0011.000000T0000Z-160403T0300Z/
/O.NEW.KGRR.SC.Y.0024.160403T0224Z-160403T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1024 PM EDT SAT APR 2 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT SUNDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTHWEST TO 30 KNOTS DIMINISHING THROUGH TONIGHT.

* WAVES...6 TO 9 FEET SUBSIDING THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Apr 1, 3:28 PM EDT, 9 minutes earlier.

Area forecast discussion, Apr 1, 3:28 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
328 PM EDT FRI APR 1 2016

LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/MARINE

.SYNOPSIS...
ISSUED AT 328 PM EDT FRI APR 1 2016

A COLD FRONT CROSSING THE AREA TONIGHT WILL BRING A PERIOD OF
SHOWERS THAT WILL MIX WITH AND CHANGE TO FLURRIES TOWARD MIDNIGHT.
A LOW PRESSURE SYSTEM FROM CANADA WILL TRACK ACROSS CENTRAL LOWER
MICHIGAN SATURDAY BRINGING A PERIOD OF SNOW SHOWERS... SOME LIGHT
ACCUMULATIONS ARE EXPECTED NORTH OF I-96. ANOTHER STRONG LOW
PRESSURE SYSTEM WILL TRACK ACROSS THE I-94 AREA SUNDAY EVENING.
THAT WILL BRING MIXED RAIN AND SNOW TO THE I-96 AREA... WITH
ACCUMULATING SNOW EXPECTED NEAR ROUTE 10.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 328 PM EDT FRI APR 1 2016

THE BIGGEST ISSUE IS THE THREAT OF ACCUMULATING SNOW SATURDAY
AFTERNOON AND MORE SO SUNDAY AFTERNOON INTO SUNDAY NIGHT.
THE SYSTEM COMING THROUGH SATURDAY WILL TRACK JUST NORTH OF I-96.
THE AIR WILL BE COLD ENOUGH FOR ALL SNOW OVER SATURDAY BUT AREAS
SOUTH OF THE TRACK OF THE LOW MAY WARM ENOUGH TO RESULT IN MIXED
RAIN AND SNOW DURING THE AFTERNOON. SNOW AMOUNTS NORTH OF THE LOW
WILL BE IN THE 1 TO 2 INCH RANGE BUT BEING EARLY APRIL... THE
ACCUMULATIONS WILL MOSTLY BE IN WOODED AREA WELL AWAY FROM URBAN
CENTERS.

THE SYSTEM SUNDAY AFTERNOON INTO SUNDAY NIGHT HAS BETTER DYNAMICS
AND FGEN TO HELP THE CAUSE OF SNOW ACCUMULATING. ALSO THE SNOW
FALLING AFTER SUNSET HELPS TOO. I COULD SEE 3 TO 5 INCHES NEAR
ROUTE 10. BOTH THE ECMWF AND GFS ARE TRACKING THIS SYSTEM FARTHER
SOUTH AND THAT WOULD BRING THE AREA OF SIGNIFICANT SNOW FARTHER
SOUTH. THERE IS 60 KNOTS BLOWING 4 G/KG OF MOISTURE PERPENDICULAR
TO THE SURFACES SUNDAY AFTERNOON INTO SUNDAY EVENING. THAT IS WAY
MORE THAN ENOUGH TO GENERATE SHOVELABLE SNOW AMOUNTS. THAT PROCESS
IS FUELED BY FGEN THAT RESULTS FROM THE JET ENTRANCE REGION LIFT.
WE MAY NEED AN ADVISORY FOR THIS... LATER SHIFTS WILL HAVE TO
LOOK AT THIS.

IT WILL BE WINDY SOUTH OF THE TRACK OF THE SYSTEM SATURDAY BUT I
DO NOT THINK IT WILL BE WINDY ENOUGH FOR A WIND ADVIOSRY.

.LONG TERM...(MONDAY THROUGH FRIDAY)
ISSUED AT 328 PM EDT FRI APR 1 2016

THE PASSING SYSTEM SHOULD DRAG EVEN COLDER AIR DOWN FOR
MONDAY/MONDAY NIGHT.  H8 TEMPS BOTTOM OUT AROUND -14C MONDAY NIGHT.
THIS WILL LEAD TO SOME LAKE EFFECT SNOW...HOWEVER THE MOISTURE DOES
NOT APPEAR TOO DEEP AND WITH THE FLOW NNW...THE SNOW SHOWERS SHOULD
REMAIN LIGHT AND HUG THE COAST.  WE WILL HAVE TO MONITOR HOW COLD IT
BECOMES MONDAY NIGHT...WITH THE FRUIT CROP OF CONCERN.  WE SHOULD
DROP INTO THE TEENS FOR SEVERAL HOURS WHICH MAY BE A THREAT TO SOME
OF THE BUDDING CROP.  ONE POSSIBLE SAVING GRACE WOULD BE IF WE END
UP A BIT CLOUDIER THAN EXPECTED.

SLIGHTLY WARMER AIR MOVES IN BY TUESDAY NIGHT THROUGH WEDNESDAY
NIGHT AS A SOUTHERLY FLOW DEVELOPS BEHIND HIGH PRESSURE.  THIS FLOW
WILL BRING DEEP GULF MOISTURE BACK TO THE REGION.  WITH A COLD FRONT
COMING THROUGH WEDNESDAY EVENING...WE CAN EXPECT ANOTHER PERIOD OF
PCPN.  THE INITIAL PCPN SHOULD ARRIVE TUESDAY NIGHT AND IT SHOULD BE
COOL ENOUGH FOR SNOW.  BUT THEN IT SHOULD SWITCH OVER TO RAIN
WEDNESDAY.  ONCE THE FRONT IS THROUGH WE WILL PROBABLY END AS SNOW
WEDNESDAY NIGHT.

ANOTHER COLDER THAN NORMAL PERIOD WILL FOLLOW THIS SYSTEM FOR
THURSDAY AND FRIDAY...ALTHOUGH NOT AS COLD AS EARLIER IN THE WEEK.
IT APPEARS AN UPPER TROUGH WILL REMAIN OVER THE EASTERN U.S....SO
EXPECT SOME LIGHT SNOW FOR THURSDAY.  THEN SURFACE RIDGING SHOULD
MOVE IN FOR FRIDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 155 PM EDT FRI APR 1 2016

ACTIVE WEATHER OVER THE NEXT 24 HOURS. AS OF 18Z THE REGION WAS
LARGELY VFR WITH SOME VERY PATCHY MVFR CEILINGS. WE WILL TREND
TOWARD MORE VFR THROUGH THE AFTERNOON. WEST WINDS WILL REMAIN
AROUND 10 KNOTS THROUGH ABOUT 05Z...THEN DIMINISH.

A BAND OF RAIN...POSSIBLY MIXING WITH SNOW ALONG THE I-96
TAFS...WILL MOVE THROUGH THIS EVENING. THIS COULD BRING SOME MVFR
AT TIMES. THIS RAIN AND POSSIBLE MVFR WILL ONLY LAST 3 TO 4 HOURS
AT ANY ONE SITE...THEN WE BRIEFLY DRY OUT WITH VFR RETURNING.

FINALLY...AND MOST SIGNIFICANT...AN AREA OF SNOW WILL SETTLE INTO
THE REGION LATE SATURDAY MORNING. THIS WILL BRING A PERIOD OF IFR
AND POSSIBLE LIFR. ALONG WITH THE IFR/SNOW WILL COME STRONG WSW
WINDS THAT WILL GUST AS HIGH AS 30 KNOTS.

&&

.MARINE...
ISSUED AT 328 PM EDT FRI APR 1 2016

I WILL ISSUE A SMALL CRAFT ADVISORY FOR TONIGHT AND GALE WARNING
FOR SATURDAY. WINDS AND WAVES WILL BE LARGEST OVER THE SOUTHERN
SECTIONS OF OUR NEAR SHORE SATURDAY.

&&

.HYDROLOGY...
ISSUED AT 213 PM EDT FRI APR 1 2016

RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE MUSKEGON RIVER NEAR
CROTON DAM... THE MAPLE RIVER NEAR MAPLE RAPIDS AND THE ROGUE RIVER
AT ROCKFORD. MINOR FLOODING IS EXPECTED.

OTHERWISE... NUMEROUS RIVER FLOOD ADVISORIES ARE IN EFFECT FOR
NUISANCE FLOODING DUE TO RIVERS OUT OF THEIR BANKS. MINOR FLOODING
WILL BE A POSSIBILITY THROUGH THE NEXT WEEK.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 11 AM EDT SATURDAY FOR LMZ844>849.

     GALE WARNING FROM 11 AM TO 11 PM EDT SATURDAY FOR LMZ844>849.

&&

SYNOPSIS...WDM
SHORT TERM...WDM
LONG TERM...JK
AVIATION...JK
HYDROLOGY...63
MARINE...WDM
Hazardous weather outlook, Apr 1, 6:47 AM EDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
647 AM EDT FRI APR 1 2016

MIZ037>040-043>046-050>052-056>059-064>067-071>074-021100-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
647 AM EDT FRI APR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

FLOODING CAN BE EXPECTED ALONG AREA RIVERS AND STREAMS GIVEN
RECENT HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ACCUMULATING SNOW IS EXPECTED ON SATURDAY AND AGAIN SUNDAY
AFTERNOON INTO SUNDAY NIGHT. THERE MAY ALSO BE A MIX OF SLEET AND
FREEZING RAIN AS WELL SUNDAY NIGHT. THE BULK OF THE WINTRY
PRECIPITATION SHOULD BE CONFINED TO AREAS ALONG AND NORTH OF
INTERSTATE 96.

ELEVATED RIVER LEVELS AND FLOODING WILL CONTINUE INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-021100-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
647 AM EDT FRI APR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

CONDITIONS WILL BECOME HAZARDOUS TO SMALLER CRAFT ON LAKE MICHIGAN
LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LARGE WAVES ARE EXPECTED ON LAKE MICHIGAN FROM SATURDAY INTO
SATURDAY NIGHT. WAVES SHOULD SUBSIDE ON SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DUKE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 10:17 PM EDTRiver Flood WarningGRRKent52 hr
Mar 31, 10:50 PM EDTRiver Flood AdvisoryGRRKent6 days
Mar 31, 10:50 PM EDTRiver Flood AdvisoryGRRBarry8 days
Mar 31, 10:50 PM EDTRiver Flood AdvisoryGRRMuskegon3 days
Mar 31, 10:50 PM EDTRiver Flood AdvisoryGRRGratiot51 hr
Apr 1, 11:51 AM EDTRiver Flood WarningGRRClinton4 days
Apr 1, 12:22 PM EDTRiver Flood AdvisoryGRROttawa5 days
Apr 1, 3:37 PM EDTSmall Craft AdvisoryGRR19 hr

Nearby

Gale Warnings in Michigan, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.